Alert archive / Florida / Gale Warnings in 2024
Gale Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Jan 8, 2024, 3:11 AM EST. It took effect at Jan 8, 2024, 10:00 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 3:11 AM EST (08:11 UTC)
- In effect from
- Jan 8, 2024, 10:00 PM EST
- Expired
- Jan 10, 2024, 4:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
617 WHUS72 KMLB 080811 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 311 AM EST Mon Jan 8 2024 AMZ550-552-555-090300- /O.CON.KMLB.SC.Y.0005.240108T2100Z-240109T0900Z/ /O.UPG.KMLB.GL.A.0001.240109T0900Z-240110T0900Z/ /O.NEW.KMLB.GL.W.0002.240109T0900Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 311 AM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 knots with gusts up to 35 knots and seas 4 to 7 feet expected. For the Gale Warning, south winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 9 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 4 AM EST Tuesday. For the Gale Warning, from 4 AM Tuesday to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ570-572-575-090300- /O.CON.KMLB.SC.Y.0005.240108T2100Z-240109T0300Z/ /O.UPG.KMLB.GL.A.0001.240109T0300Z-240110T0900Z/ /O.NEW.KMLB.GL.W.0002.240109T0300Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 311 AM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 6 feet expected. For the Gale Warning, south winds 25 to 35 knots with gusts up to 45 knots and seas 7 to 12 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 10 PM EST this evening. For the Gale Warning, from 10 PM this evening to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
952 WHUS72 KMLB 082107 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 407 PM EST Mon Jan 8 2024 AMZ550-552-555-090330- /O.CON.KMLB.SC.Y.0005.000000T0000Z-240109T0900Z/ /O.CON.KMLB.GL.W.0002.240109T0900Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 407 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 knots with gusts up to 35 knots and seas 4 to 7 feet expected. For the Gale Warning, south winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 9 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 4 AM EST Tuesday. For the Gale Warning, from 4 AM Tuesday to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ570-572-575-090330- /O.CON.KMLB.SC.Y.0005.000000T0000Z-240109T0300Z/ /O.CON.KMLB.GL.W.0002.240109T0300Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 407 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 6 feet expected. For the Gale Warning, south winds 25 to 35 knots with gusts up to 45 knots and seas 7 to 12 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 10 PM EST this evening. For the Gale Warning, from 10 PM this evening to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
443 WHUS72 KMLB 090314 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1014 PM EST Mon Jan 8 2024 AMZ570-572-575-091115- /O.EXP.KMLB.SC.Y.0005.000000T0000Z-240109T0300Z/ /O.CON.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1014 PM EST Mon Jan 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...South winds 25 to 35 knots with gusts up to 45 knots and seas 6 to 11 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ550-552-555-091115- /O.CON.KMLB.SC.Y.0005.000000T0000Z-240109T0900Z/ /O.CON.KMLB.GL.W.0002.240109T0900Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 1014 PM EST Mon Jan 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, southeast winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 8 feet. For the Gale Warning, south winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 9 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...For the Small Craft Advisory, until 4 AM EST Tuesday. For the Gale Warning, from 4 AM Tuesday to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
514 WHUS72 KMLB 090836 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 336 AM EST Tue Jan 9 2024 AMZ550-552-555-100900- /O.EXP.KMLB.SC.Y.0005.000000T0000Z-240109T0900Z/ /O.CON.KMLB.GL.W.0002.240109T0900Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 336 AM EST Tue Jan 9 2024 ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...South winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 9 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ570-572-575-100900- /O.CON.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 336 AM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...South winds 25 to 35 knots with gusts up to 45 knots and seas 7 to 12 feet. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
361 WHUS72 KMLB 100020 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 720 PM EST Tue Jan 9 2024 AMZ570-572-575-100800- /O.CON.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ /O.NEW.KMLB.SC.Y.0006.240110T0900Z-240110T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 720 PM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST WEDNESDAY... * WHAT...For the Gale Warning, southwest winds 25 to 35 knots with gusts up to 45 knots and seas 7 to 10 feet. For the Small Craft Advisory, west winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the Small Craft Advisory, from 4 AM to 10 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ550-552-555-100800- /O.CON.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 720 PM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and seas 4 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
587 WHUS72 KMLB 100327 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1027 PM EST Tue Jan 9 2024 AMZ550-101130- /O.CON.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ /O.EXA.KMLB.SC.Y.0006.240110T0900Z-240110T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 1027 PM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST WEDNESDAY... * WHAT...For the Gale Warning, west winds 25 to 35 knots with gusts up to 40 knots and seas 4 to 7 feet. For the Small Craft Advisory, west winds 15 to 25 knots and seas 4 to 6 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the Small Craft Advisory, from 4 AM to 10 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ570-572-575-101130- /O.CON.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ /O.CON.KMLB.SC.Y.0006.240110T0900Z-240110T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1027 PM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST WEDNESDAY... * WHAT...For the Gale Warning, west winds 25 to 35 knots with gusts up to 45 knots and seas 6 to 9 feet. For the Small Craft Advisory, west winds 20 to 25 knots and seas 5 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the Small Craft Advisory, from 4 AM to 10 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ552-555-100900- /O.CON.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 1027 PM EST Tue Jan 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...West winds 20 to 30 knots and seas 4 to 6 feet. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
064 WHUS72 KMLB 100907 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 407 AM EST Wed Jan 10 2024 AMZ550-570-572-575-101500- /O.EXP.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ /O.CON.KMLB.SC.Y.0006.000000T0000Z-240110T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 407 AM EST Wed Jan 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... * WHAT...West to northwest winds 15 to 25 knots and gusty this morning with seas 5 to 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ552-555-101015- /O.EXP.KMLB.GL.W.0002.000000T0000Z-240110T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 407 AM EST Wed Jan 10 2024 ...GALE WARNING HAS EXPIRED... Conditions have fallen below Gale Warning criteria across the nearshore Space and Treasure Coast waters. Small craft should continue to exercise caution across these waters through at least this morning. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 7, 9:54 PM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 7, 9:54 PM EST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
954 PM EST Sun Jan 7 2024
...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...
.UPDATE...
Issued at 954 PM EST Sun Jan 7 2024
Dry conditions prevail tonight while remaining mostly cloudy.
North winds begin to veer as high pressure shifts eastward, and
winds become north-northeast by sunrise. Low temperatures are
forecast to mostly range the low to mid 50s with slightly cooler
values across the far north interior. The current forecast
remains on track.
&&
.MARINE...
Issued at 954 PM EST Sun Jan 7 2024
Tonight...North winds veer overnight becoming northeast by sunrise.
Small craft should continue to exercise caution across the offshore
waters for winds of 15-20 kts and seas up to 6 ft in the Gulf
Stream. Winds around 10-15 kts nearshore with seas of 3-4 ft.
&&
.AVIATION...
(00Z TAFS)
Issued at 954 PM EST Sun Jan 7 2024
VFR through the TAF period. North winds veer to become east by 18Z.
Winds around 5-7 kts overnight increase to around 10-13 kts tomorrow
afternoon. Locally higher gusts at the Treasure Coast terminals.
Mostly dry conditions prevail.
&&
.PREV DISCUSSION...
Issued at 347 PM EST Sun Jan 7 2024
Monday...Upper level low across NM/TX will shift eastward into TX
through the day. At the surface, a low pressure and accompanying
strong cold front across TX will slowly shift eastward through the
period. High pressure across the eastern CONUS, extending across
the Florida peninsula, will push offshore the Carolina coast in
the afternoon, resulting in breezy east to southeast flow locally
through the day. Wind speeds Despite low level moisture increasing
through the day, mostly dry conditions are expected across east
central Florida. However, isolated light showers will be possible
across far northern Volusia/Lake counties late in the afternoon as
showers and storms develop across norther and north-central
Florida out ahead of the approaching cold front. Mostly cloudy to
cloudy conditions will keep temperatures seasonable, with highs
ranging in the upper 60s across the north to low 70s across the
Treasure Coast.
Tuesday-Tuesday Night...A low pressure system over the central
Plains Monday night deepens and moves into the Great Lakes region
into Tuesday night. The associated cold front will approach east
central Florida on Tuesday, then cross the area late Tuesday
afternoon into Tuesday night.
A warm front lifts northward through the local area Monday night,
though showers are not expected along the front. Instead, will just
see an increase in available moisture, as winds veer southerly.
Advection of warmer, moist air will lead to a sticky night, with
Tuesday morning lows in the lower to mid-60s. As the pressure
gradient begins to tighten ahead of the approaching cold front,
breezy conditions will begin to develop overnight, especially along
the coast.
A good portion of the daytime hours on Tuesday look to be dry, with
the cold front forecast to be just entering the far western Florida
panhandle around sunrise. However, will struggle to call it a
pleasant day, with higher moisture and temperatures reaching the
upper 70s to lower 80s, despite high cloud cover. Higher humidity
will lead to afternoon apparent temperatures possibly reaching the
mid-80s for areas from around Melbourne southward, quite the change
from the cooler temperatures of late. The biggest story through mid-
afternoon, though, will be the windy conditions. The pressure
gradient will become increasingly tight as the front approaches,
with southerly winds increasing to 20-30mph and gusts 35-40mph
across east central Florida. Given the current forecast, a Wind
Advisory looks likely for Tuesday.
By late Tuesday afternoon, very strong steering flow winds of 50-
60+kts will have brought the cold front to the Florida peninsula.
Dry conditions through much of the day will be replaced by numerous
to widespread showers with embedded lightning storms, as a squall
line along the front passes through the area. Models remain in good
agreement on timing, increasing confidence in the front entering
northern portion of the forecast area (Lake and Volusia Counties)
around sunset (5/6pm) then quickly clearing the Treasure Coast
around midnight-1am. Damaging wind gusts of 60+mph look to be the
primary threat, with enough CAPE developing during the afternoon
hours (1000-1200J/kg), thanks to warm temperatures and Tds in the
upper 60s to lower 70s, to take advantage of EBWD 50-55kt and DCAPE
around 1000-1200J/kg. But, with showers and storms already moving at
55-65kt due to the 850-700mb flow, it will not take an overly strong
cell to produce severe wind gusts. A tornado or two will also be a
concern along the leading edge of the QLCS, due to sfc-3km SRH in
the 300-400 m2/s range, and a strong tornado cannot be ruled out.
Lightning strikes and small hail will additional threats. A
limiting factor could be the amount of cloud cover forecast during
the day on Tuesday.
The bottom line is: confidence continues to increase that a cold
front will bring isolated to scattered severe storms to east central
Florida late Tuesday afternoon into Tuesday night. The Storm
Prediction Center has included most of the forecast area in a Slight
Risk (2/5) for severe weather. Main threats will be 60+mph winds, a
tornado or two (possibly strong), lightning strikes, and small hail.
Given that storms will move through much of the area after dark, now
is the time to make sure you have multiple ways to receive any
warnings that are issued and stay up to date on the forecast.
After the front moves south of the area, drier conditions will
prevail and cloud cover will decrease. Winds veering westerly will
begin to usher in cooler air, with overnight lows falling into the
50s.
Wednesday-Sunday (modified previous)...Quiet weather is progged for
at least two days as the cold front settles well south of the area.
Drier and cooler conditions will prevail Wednesday and Thursday with
temperatures several degrees below normal for early January. The
boundary returns as a warm front on Friday as yet another system
develops downstream of the Rockies, bringing rain chances back into
the forecast to end the workweek. Warmer temperatures are forecast
on Friday, thanks to southerly flow ahead of the next front. There
is still considerable uncertainty with regards to the evolution of
this low pressure and its attendant cold front, so details in the
extended forecast will need to be ironed out in the coming days.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 50 69 62 80 / 0 10 10 70
MCO 51 69 63 80 / 0 10 10 70
MLB 54 71 65 80 / 0 0 0 50
VRB 55 73 66 82 / 0 0 0 30
LEE 48 68 62 78 / 0 10 20 80
SFB 50 70 63 81 / 0 10 10 70
ORL 51 70 64 79 / 0 10 10 70
FPR 55 73 67 82 / 0 0 0 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Monday to 4 AM EST Tuesday for
AMZ550-552-555.
Gale Watch from late Monday night through late Tuesday night for
AMZ550-552-555.
Small Craft Advisory from 4 PM to 10 PM EST Monday for AMZ570-
572-575.
Gale Watch from Monday evening through late Tuesday night for
AMZ570-572-575.
&&
Law/WeitlichHazardous weather outlook, Jan 7, 8:52 PM EST, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 852 PM EST Sun Jan 7 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-081400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 852 PM EST Sun Jan 7 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A moderate risk of rip currents continues at all central Florida Atlantic beaches tonight. .WIND AND SEA IMPACT... Small craft should continue to exercise caution across the offshore waters for north to northeast winds of 15-20 knots and for seas up to 6 feet in the Gulf Stream. .RIVER FLOOD IMPACT... The Saint Johns River near Astor remains in Action Stage, and is forecast remain just near 2.0 feet through early this week, before falling below Action Stage by midweek. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another strong cold front is forecast to move through the area on Tuesday. Confidence in both the timing and potential for strong to severe thunderstorms with this system continues to increase. A line of showers with embedded thunderstorms capable of producing damaging wind gusts, as well as the potential for a strong tornado, is forecast to move rapidly across the peninsula late Tuesday afternoon and night. Continue to follow this outlook, our website at weather.gov/melbourne, and our social media channels for updates on this evolving weather situation. Local Atlantic boating conditions will deteriorate again Monday afternoon and become dangerous to small craft operators by Tuesday ahead of the next front. Conditions will gradually improve on Wednesday. Another system could lead to worsening boating conditions next weekend. The risk of dangerous rip currents will remain at least moderate through the start of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Law
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 1:17 PM EST | Wind Advisory | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.